MAUDE Adverse Event Report: EDWARDS LIFESCIENCES KONECT RESILIA AORTIC VALVED CONDUIT AVC; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES KONECT RESILIA AORTIC VALVED CONDUIT AVC; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11060A27
Medical Device Problem Codes Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Endocarditis (1834); Insufficient Information (4580)
Date of Event 08/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned to edwards for evaluation.Attempts to retrieve the device and additional information is in process.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was learned from the implant patient registry that a model 11060a 27mm aortic valved conduit was explanted and replaced with a 11060a 27mm aortic valved conduit after an implant duration of 7 months due to unknown reasons.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional customer complaint.The information reported may or may not be related to the edwards device.
 
Additional Manufacturer Narrative
Based on the additional information obtained, this event is no longer considered reportable, and this correction is being submitted.
 
Event or Problem Description
It was learned from the implant patient registry and medical records that a model 27mm 11060a aortic valved conduit was explanted and replaced with a 11060a 27mm aortic valved conduit after an implant duration of 7 months due to enterococcus faecalis bioprosthetic endocarditis and vegetation.Per medical records, patient presented to hospital with infective nephritis.Blood cultures returned positive for gram-positive cocci in pairs and found to be enterococcus faecalis.Patient was started on iv antibiotics.Infective endocarditis with septic emboli and inflammatory changes on ct scan in the mediastinum surrounding the proximal thoracic aorta.The 27mm 11060a valved conduit was explanted and noted to have large vegetation on it.Patient underwent re-do bentall.The explanted valved conduit was replaced with another 27mm 11060a valved conduit.The patient was transported to the icu in critically ill but stable condition.Patient was discharged to long term acute care facility on pod# 10.Pathology report, prosthetic valve leaflets with adherent fibrin and neutrophils; compatible with clinical history of endocarditis.

Brand Name
KONECT RESILIA AORTIC VALVED CONDUIT AVC
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
irvine, CA 92614
9492506615
MDR Report Key17712894
Report Number2015691-2023-15793
Device Sequence Number16691600
Product Code LWR
UDI-Device Identifier00690103201390
UDI-Public(01)00690103201390(17)251106
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11060A27
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2023
Supplement Date Received by Manufacturer09/07/2023
Initial Report FDA Received Date09/08/2023
Supplement Report FDA Received Date10/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age60 YR
Patient SexMale